Scared and on antidepressive

Post your questions about BFS here

Moderators: JohnV, Arron, garym

Scared and on antidepressive

Postby Bibi on June 20th, 2014, 4:48 pm

Hi !
I am only 2 months into this twitcing , and it is also The left side of my body , specially leg and foot , but also my left arm and left side of my face , near my mouth. I am so scared , i went to A neurologist after only 2 week of twitcing and he made A clinical examination which was fine and told me that he Would not recommand EMG because there was no sign of A.. But i am still scared and my GP Said to me today that she is convinced that i have anxiety and that courses The twitcing. 10 days Ago she gave me MIRTAZAPIN ( antidepressive ) that should let me sleep better , it helps me sleeping but i now feel dizzy and today my Right leg feels stiff. I realise that i am very scared but it is because of The twitcing and not The other Way round as my GP Think . I Tried to tell her about my symptoms but now she Wont listen because she is so convinced that it is All anxiety. I dont know if want to continue with mirtazapin , i have Read that muscle pain and Twitches is A side effect ! I am so nerveos because i have Read that it is more unlikely that it is benign in my age ( 55) and i have not have an EMG .
Do anyone have experiences with ( mirtazapin ) ( remeron ) ?
Bibi
Bibi
Selfless giver of time
Selfless giver of time
 
Posts: 152
Joined: May 16th, 2014, 5:57 pm

Re: Scared and on antidepressive

Postby jerbear_13 on June 20th, 2014, 6:53 pm

Bibi, I have not heard of any of those meds.Try asking your doctor to put you on Cymbalta instead. It was originally created for neuro pain but is also for anxiey long term. As far as short term panic, ask for Klonopin or Valum or Xanax. I would reccommend asking your doctor to test your Vitamin B-12, Vitamin D, Phosphorous, Iron and Magenesium levels. As well as a comprehensive metabolic panel test, it should check your Potassium along with other elctrolytes. I will include a link with a study from a Univeristy here that is very in depth about vitamin deficency that might help ease your mind. As far as the EMG goes, I would go back to the Neurologist and ask again. Tell them you need one for a peace of mind I don't think they'll refuse.

http://neuromuscular.wustl.edu/nother/vitamin.htm
jerbear_13
Member
Member
 
Posts: 28
Joined: June 4th, 2014, 7:07 pm

Re: Scared and on antidepressive

Postby readytocheckout on June 20th, 2014, 11:11 pm

Bibi wrote:
Do anyone have experiences with ( mirtazapin ) ( remeron ) ?
Bibi


at higher doses it is often used to treat anxiety. at lower doses it can greatly assist with sleeping but won't do much for the anxiety. I'm using 15mg for sleeping.
readytocheckout
Senior Member
Senior Member
 
Posts: 79
Joined: July 21st, 2013, 3:41 am

Re: Scared and on antidepressive

Postby J4son on June 21st, 2014, 12:47 am

Bibi,

I took Remeron 15 years ago after 2 years of terrible health anxiety with many somatic symptoms. Remeron was great to sleep, because before taking it I was barely sleeping at night. But I couldn’t handle its side effects. I was all day feeling achy, sleepy and dizzy. So I stopped it. What cured me back then was a therapy and plenty of sports (swimming). Never took an anti-depressant since then. Some people do not experience a lot of side-effects with Remeron, other starts tolerating it with time. Personally after taking it for 2 months I had to stop it. But it’s a great med for sleeping especially for those with an anxiety related-insomnia.

Regarding your fear of ALS, well unfortunately there are no short-cuts here. Time is the best healer. I personally am sure you don’t have ALS, but only time will make you convinced of that. Time will ease the emotional link between twitching as a symptoms and the fear of ALS. Techniques from Cognitive therapy can help also. It will help you understand why your thoughts about possible ALS in your case are unrealistic thoughts. The problem is the meaning you give to twitching not the twitchings by themselves.
J4son
Selfless giver of time
Selfless giver of time
 
Posts: 163
Joined: November 21st, 2013, 12:04 pm

Re: Scared and on antidepressive

Postby Tohapane66 on June 21st, 2014, 1:08 am

Hi Bibi

Not sure your gp should treat you that way, sorry about that. I would do what jerbear suggests and seek out an emg for your own peace of mind. What you should do after that is trust the result that you ok, which I'm sure will be the case.

You only have to read some of the great posts here to see you are not alone with your symptoms. Just read a few of Arron's sticky posts (and numerous others). They are a MUST READ and should help you with anxiety as well.

Most people here will tell you that a clinical is more than sufficient. An emg in many cases is simply done for the patient's peace of mind. Moreover, it is extremely rare, from what my neurologist has told me, for anyone to present with fasciculations first if it is something sinister like ***. This message is repeated over and over again on the posts here.

Sorry can't help re question on drugs, I have managed to avoid except for some over the counter muscle relaxant. As J4son says time is probably the best help and cognitive therapy. Anxiety in this situation is perfectly normal. When you have your anxious moments read a few of great posts on here. And if you get your emg, repeat to yourself over and over again that you ok whenever you feel a bit anxious.

Tom
Tohapane66
Member
Member
 
Posts: 30
Joined: April 23rd, 2014, 2:47 am
Location: Australia

Re: Scared and on antidepressive

Sponsor

Sponsor
 


Return to Questions About BFS

Who is online

Users browsing this forum: Google Adsense [Bot] and 10 guests